I'm a grandmother, of a smart 6 year old boy

MarieMcdowell1 - posted on 11/20/2013 ( 10 moms have responded )

7

0

0

He's very considerate of others... He loves to play w/ others, I first notice that it wasn't easy for him to stay still at 5 and when he turn six it became worst. He been on; these med's Abilify 2mg, Intuniv ER 1mg. Amphetamine Salts 10mg. generic for Adderall 10mg. During he 1st year of Pre-K and now he's in Kindergarten, its very hard for he to stay focus... When he comes, home and I'm helping with he's homework it also, hard for him to remain focus... Now, that I've taken him back to his doctor on yesterday, to try another med . She gave me the path wish, won't be ready until Tuesday... He also, was given Risperdone 0.5 wish I began giving it to him before he went to bed tonight.. I hope this weekend, will show some improvements...

MOST HELPFUL POSTS

♫ Shawnn ♪♫♫ - posted on 11/20/2013

13,264

21

2015

Wow. I have nothing more to say.

EXCEPT: You are NOT a doctor, and you should NEVER adjust medications without consulting with the doctor first! You should NEVER consume medication meant for another! You could have seriously injured YOURSELF, let alone your grandson!

STOP. Stop adjusting medications without medical approval. Stop creating your own med regimen for the kid, because you could be causing serious damage to his body by not following the doctor's recommendations.

I understand that these meds mess with kids. I get it! But you don't have the medical knowledge to determine how to safely adjust those medications. ANY TIME YOU THINK A MEDICATION NEEDS ADJUSTING, YOU GO BACK TO THE DOCTOR.

Honestly, I'm concerned for your grandson. Is there anyone else who can be in charge of his medication and his daily regimen?

10 Comments

View replies by

MarieMcdowell1 - posted on 11/22/2013

7

0

0

Thank you! That really means a lot... Love you, much!!! Thank be to God!!!

♫ Shawnn ♪♫♫ - posted on 11/22/2013

13,264

21

2015

Oh, you are such a gem to be raising this young man after that tragedy, Marie, and you have my sympathy for the loss of your daughter. Bless you and that boy...

And please do keep me posted. PM me if you need a shoulder, advice, a vent, whatever!

MarieMcdowell1 - posted on 11/22/2013

7

0

0

I know right, He's smart and I thought over the summer he would grow out of moving all the time... And slow down but, it's getting worst.... And I can feel he wants to be normal and be still.. But it's not happening right know. So, one day at a time, is all I can do.... He the sweetness child... My daughter, his mother was murdered my a deranged person and the case will finally end after 4 years in Jan. 2014.... I will keep you posted on how his med's work for him..... Thx for your support... That's the reason, I open this acct... Because, I been looking at different conversation to help understand the different reactions others kids are having from the many different med.... Thx A bunch...

♫ Shawnn ♪♫♫ - posted on 11/22/2013

13,264

21

2015

Marie,

I forgot to say "good luck" with all of this! Since I'm a 12 year 'veteran' of conditions that require medication to manage, I can say it will be a roller coaster. Just hang in there, keep after the physicians until everything is "right" for your grandson.

♫ Shawnn ♪♫♫ - posted on 11/22/2013

13,264

21

2015

One thing to remember: Medications prescribed to manage a condition will not always remain constant. People who have a medical condition that uses medications as a management tool have to almost constantly look out for the necessity of adjusting dosage, or even changing meds. The first thing prescribed won't always fix the problem, nor will the second, nor the 3rd.

Just know that, at some point, your physician will find the magic combination, making life a bit more manageable.

I do have to say that your most recent post doesn't quite make sense. You're not on a blog, you're on an international internet forum,...so the responses you receive will vary widely based on location, culture, and custom. If something in a response bothers you, please take that into consideration.

And for clarification of my first post: You did not initially indicate that you'd spoken with the physician prior to adjusting his meds. In your OP you indicated that you did it independently, and spoke with the physician after the fact.

If you don't wish to have folks reprimand you for adjusting meds without a physician's approval, perhaps stating that "under the advice of his physician" you did this or that.

MarieMcdowell1 - posted on 11/22/2013

7

0

0

Thought, I replied to you.... Thanks, and you're right... He doctor started him on new med's yesterday... Hopefully, we will get some results... If not , then he doctor said she will keep trying,until we find one that agree's with him....

MarieMcdowell1 - posted on 11/22/2013

7

0

0

1st of all I did get approval from his doctor to administer the amounts of med's that I gave him... And in the future, whenever you're speaking to another person that's on a blog such as// Try containing,the part of you, that you're unfamiliar with... I appreciate your respect...

MarieMcdowell1 - posted on 11/22/2013

7

0

0

And you've made a good point, on the med's. And yes, I meant well... We went to his doctor on yesterday.. She gave me the patches for him that won't be ready until Tuesday... and Risperdal that I will start him on tomorrow and see how it works... Praying....

Enna - posted on 11/21/2013

521

10

204

Seriously, If you take meds like that that aren't prescribed for you you can seriously get sick and hurt yourself. I know people abuse this stuff all the time and are OK, and you meant well, but Adderall can cause you to have a heart attack. If your grandson had diabetes would you give yourself his insulin shots (assuming you don't have diabetes yourself)? I don't think so.
It's hard to watch when a little one is having bad effects because of meds, but get him in to the doctor more often, don't try to fix it yourself.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms